MAUDE Adverse Event Report: ABBOTT MEDICAL REGENT HEART VALVE; HEART-VALVE, MECHANICAL

ABBOTT MEDICAL REGENT HEART VALVE; HEART-VALVE, MECHANICAL
Catalog Number 19AGN-751
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Low Blood Pressure/ Hypotension (1914)
Date of Event 12/12/2024
Type of Reportable Event Death
Event or Problem Description
It was reported that on (b)(6) 2024, a 19mm regent aortic mechanical heart valve was selected for implant.After the valve was parachuted down, the handle was removed and the sutures were tied.The valve was not attempted to be rotated.Prior to patient closure, the valve leaflets were intended to be tested for mobility.However, it was discovered that one of the leaflets was missing.The holder handle was fully inserted into the orifice at 90 degrees.The leaflet had dislodged in one piece and was recovered from the patient.The valve was explanted and a new 21mm regent aortic mechanical heart valve was implanted as the same size was not available.Post-operatively, the patient remained on ventilator support.On (b)(6) 2024, the patient stopped making urine and was not holding blood pressure.Therefore, intra-aortic balloon was inserted to augment the blood pressure.On (b)(6) 2024, the patient was reported to have passed away.The cause of death was reported as unknown.The 21mm regent valve remains implanted in the patient.However, the patient alleged that the 19mm valve contributed to the patient passing and that the 21mm regent valve did not contribute to the patient passing.
 
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Additional Manufacturer Narrative
An event of leaflet dislodgment, hypotension, and death was reported.One image and two videos received from the field showed one leaflet to be dislodged from the valve.The valve with the dislodged leaflet were returned to abbott for a detailed inspection and evaluation.The device confirmed to meet functional specification with no damage or anomalies observed with the device.A review of the device history record confirmed that the valve was manufactured according to all required specifications and procedures.This included an assessment of the leaflet and orifice dimensional matching data, which was found to be compliant with the established requirements.Additionally, the review ensured that each manufacturing and inspection operation was performed and completed in accordance with abbott specifications, including all control measures and functional testing to detect any imperfections in the valve¿s construction.Based on the available information, the exact mechanism that caused the leaflet dislodgement in this case could not be conclusively determined.The cause of the reported death and hypotension could not be conclusively determined.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.

Brand Name
REGENT HEART VALVE
Common Device Name
HEART-VALVE, MECHANICAL
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT MEDICAL REG# 2648612
lot 20 b st caguas
caguas 00725
*   00725
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key21093909
Report Number2135147-2025-00177
Device Sequence Number20989922
Product Code LWQ
UDI-Device Identifier05414734005869
UDI-Public(01)05414734005869(17)280320(10)C00010131
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
P810002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number19AGN-751
Device Lot NumberC00010131
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/17/2024
Supplement Date Received by Manufacturer02/25/2025
Initial Report FDA Received Date01/07/2025
Supplement Report FDA Received Date03/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/22/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient SexUnknown